Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 16, NWS Gaylord, MI

February 13, 2011

NWS Gaylord, MI issued this small craft advisory at Feb 13, 2011, 10:39 AM EST. It took effect at Feb 13, 2011, 7:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2011, 10:39 AM EST (15:39 UTC)
In effect from
Feb 13, 2011, 7:00 PM EST
Expired
Feb 14, 2011, 5:24 AM EST
In force
10 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WHUS73 KAPX 131539
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1039 AM EST SUN FEB 13 2011

LMZ342-344>346-132200-
/O.CON.KAPX.GL.W.0042.110214T0000Z-110214T2100Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1039 AM EST SUN FEB 13 2011

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-132200-
/O.NEW.KAPX.SC.Y.0016.110214T0000Z-110214T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1039 AM EST SUN FEB 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
148 
WHUS73 KAPX 132052
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EST SUN FEB 13 2011

LMZ342-344>346-140400-
/O.CON.KAPX.GL.W.0042.110214T0000Z-110214T2100Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
352 PM EST SUN FEB 13 2011

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-140400-
/O.CON.KAPX.SC.Y.0016.110214T0000Z-110214T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
352 PM EST SUN FEB 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
414 
WHUS73 KAPX 140335
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1035 PM EST SUN FEB 13 2011

LMZ342-344>346-141145-
/O.CON.KAPX.GL.W.0042.000000T0000Z-110214T2100Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1035 PM EST SUN FEB 13 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-141145-
/O.CON.KAPX.SC.Y.0016.000000T0000Z-110214T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1035 PM EST SUN FEB 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
128 
WHUS73 KAPX 140917
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
417 AM EST MON FEB 14 2011

LMZ342-344>346-141730-
/O.CON.KAPX.GL.W.0042.000000T0000Z-110214T2100Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
417 AM EST MON FEB 14 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-141730-
/O.CON.KAPX.SC.Y.0016.000000T0000Z-110214T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
417 AM EST MON FEB 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
671 
WHUS73 KAPX 141024
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
524 AM EST MON FEB 14 2011

LMZ323-141700-
/O.UPG.KAPX.SC.Y.0016.000000T0000Z-110214T2100Z/
/O.EXA.KAPX.GL.W.0042.000000T0000Z-110214T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
524 AM EST MON FEB 14 2011

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ342-344>346-141700-
/O.CON.KAPX.GL.W.0042.000000T0000Z-110214T2100Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
524 AM EST MON FEB 14 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 10:32 AM EST, 7 minutes earlier.

Area forecast discussion, Feb 13, 10:32 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1032 AM EST SUN FEB 13 2011

.SYNOPSIS.../ISSUED AT 400 AM/

A STRONG AREA OF LOW PRESSURE...WILL DROP INTO THE GREAT LAKES
TONIGHT. THE BEST CHANCE FOR MEASURABLE PRECIPITATION...WILL OCCUR
OVER CANADA. HOWEVER...SOME LIGHT SNOW OR PATCHY DRIZZLE MAY
OCCUR...ALONG WITH BLUSTERY WINDS...WHICH WILL LAST INTO MONDAY. A
MAJOR PATTERN CHANGE WILL OCCUR NEXT WEEK...AS PERSISTENT SOUTHWEST
WINDS...TRANSPORT MILDER AIR INTO THE REGION. THE EXTENSIVE SNOW
PACK WILL BEGIN MELTING...AND WITH MILDER TEMPERATURES...ICE JAMS ON
AREA RIVERS MAY BECOME A CONCERN.

JSL

&&

.SHORT TERM.../ISSUED AT 1032 AM/...THIS AFTERNOON

GIST OF GOING FORECAST LOOKS TO BE IN GOOD SHAPE HEADING INTO THE
AFTERNOON...WITH MAIN CONCERNS BEING CLOUDS AND TEMPS...ALONG WITH
PRECIP CHANCES ACROSS THE NORTH. EARLY MORNING ANALYSIS PLACES A
SURFACE WARM FRONT WELL TO THE NORTH ACROSS SOUTHERN ONTARIO...A BIT
NORTH OF ITS TYPICAL POSITION IN THESE SITUATIONS (THEY USUALLY
STALL AROUND THE SOO)...WITH BROAD WEST TO SOUTHWEST FLOW REGIME IN
PLACE BELOW 700MB HELPING TRANSPORT SOME QUITE WARM AIR ALOFT ACROSS
THE REGION (SEE 925MB TEMPS IN THE LOW TEENS ABOVE ZERO JUST TO THE
WEST PER 12Z RAOBS). SAID FRONT IS TIED BACK TO 985MB SURFACE
CYCLONE AND PARENT SHORTWAVE BACK ACROSS SOUTHEAST MANITOBA...ON ITS
WAY TO WESTERN LAKE SUPERIOR BY EARLY EVENING.

VISIBLE SATELLITE IMAGERY/OBS CONTINUE TO SHOW NORTHWARD RETREAT OF
LOW CLOUD SHIELD WITH TIME THIS MORNING...AND ANTICIPATE THIS TREND
WILL CONTINUE FOR A TIME THROUGH THE AFTERNOON AS UPSTREAM OBS
INDICATE A LACK OF ADDITIONAL MOISTURE (DEWPOINTS STILL HOLDING IN
THE MID/UPPER 20S). THAT SAID...PLENTY OF MID/HIGH CLOUDS TO TAKE
THEIR PLACE...SO GOING MAINLY CLOUDY FORECAST LOOKS JUST FINE. IN
ADDITION...APPROACH OF UPPER WAVE INTO THE AFTERNOON MAY WELL
ATTEMPT TO REVIVE SOME LOWER CLOUDS ACROSS NORTHERN COUNTIES AS
ISENTROPIC ASCENT INCREASES INTO THE LATE AFTERNOON. ALONG THE SAME
LINES...PRECIP THREAT WILL INCREASE ACROSS EASTERN UPPER WITH ONSET
OF SAID ASCENT...THOUGH THERMAL PROFILES PER FORECAST RAOBS STRONGLY
INDICATE RAIN MAY BE THE EVENTUAL PRECIP TYPE AS WARM WEDGE NOSES
NORTH WITH TIME (850MB TEMPS RISING TO AROUND +2C EVEN INTO EASTERN
UPPER). WILL NUDGE POPS UPWARD TO LIKELY ACROSS THE FAR NORTH IN
CLOSEST PROXIMITY TO BETTER LIFT...AND CONFINE ANY SNOW MENTION TO
FAR NORTHERN CHIPPEWA COUNTY WHERE COLDER AIR MAY HANG ON LONG
ENOUGH. HAVE ALSO NUDGED HIGH TEMPS UPWARD A DEGREE OR TWO MOST
SPOTS BASED ON LATEST TRENDS...WITH SOME LOCATIONS BORDERING LAKE
MICHIGAN PERHAPS MAKING A RUN AT 40F BY LATE IN THE DAY.

LAWRENCE

&&

.LONG TERM.../ISSUED AT 400 AM/...TONIGHT AND BEYOND

500MB FLOW WILL CONTINUE TO TREND TOWARD LESS AMPLITUDE. BY LATE
TUESDAY...MOST OF THE CONUS WILL BE UNDERNEATH SHALLOW RIDGING
ALOFT. THERE IS ONE SUBSTANTIAL RIPPLE IN THE FAST FLOW ALOFT...A
VIGOROUS UPPER TROF THAT WILL DIG INTO THE NORTHERN LAKES REGION
LATE TONIGHT. THE ASSOCIATED SURFACE LOW...CURRENTLY IN
ALBERTA...WILL BE SCREAMING ACROSS THE REGION TONIGHT (NEAR THE
SAULT AT 06Z). SOME SHALLOW CHILLY AIR WILL ADVECT INTO THE REGION
BEHIND THIS LOW...PUTTING THE BRAKES ON THE WARM-UP FOR A DAY OR
TWO. PRECIP TRENDS TONIGHT ARE THE MAIN CONCERN.

MODELS...NAM IS ON THE SLOW END OF MODEL GUIDANCE IN BRINGING
TONIGHT/S SYSTEM THRU...AND HAS BEEN DISCARDED IN FAVOR OF THE MORE
CONSISTENT TIMING OF RECENT GFS/ECMWF/SREF RUNS.

TONIGHT...INITIAL WARM-ADVECTION MAXIMUM OF 295K ISENTROPIC ASCENT
PETERS OUT IN THE EVENING. THAT WILL STILL BE ENOUGH TIME TO SUPPORT
LIKELY POPS IN THE EVENING NORTH OF THE BRIDGE. THIS SHOULD BE
MAINLY SNOW...AS RAPID EVAP AND DYNAMICAL COOLING OCCURS IN THE WARM
NOSE CENTERED ON 850MB. NOT IMPOSSIBLE THAT A LITTLE SLEET COULD MIX
IN EARLY...WILL NOT INCLUDE AT THIS TIME.

MAIN FORCING MECHANISM THEN BECOMES THE INCOMING UPPER TROF. THIS
WILL RAPIDLY SWEEP ACROSS THE FORECAST AREA...MAINLY OVERNIGHT...
BRINGING SPOTTY LIGHT PRECIP TO ALL OF THE FORECAST AREA. POPS
WILL BE LOWEST TO THE SOUTH...WHERE THE ANTECEDENT 900-700MB DRY
LAYER IS MOST PRONOUNCED. BUT NO MORE THAN CHANCE POPS ARE NEEDED
ACROSS ALL OF NORTHERN LOWER MI...AS FORCING IS MINORING OUT JUST AS
WE FINALLY WIPE OUT THE DRY LAYER. AGAIN...IF THINGS CAN GET STARTED
QUICKLY ENOUGH...A WARM LAYER (UP TO 1C AT 875MB) COULD KICK IN A
TOUCH OF SLEET AT ONSET. BUT SNOW WILL BE THE MAIN SYNOPTIC PRECIP
TYPE...AND WITH ONLY CHANCE POPS DO NOT WANT TO TOSSING AROUND ALL
SORTS OF POSSIBILITIES.

ESPECIALLY SINCE...AS WE APPROACH DAYBREAK...FZDZ MAY RETURN TO THE
EQUATION. THE MID LEVELS DRY BEHIND THE DEPARTING TROF...LEAVING A
LOW-LEVEL MOIST LAYER MUCH DEEPER THAN THIS MORNING/S (UP TO
800MB)...BUT STILL NO COLDER THAN -7C. THIS APPEARS CONSIDERABLY
MORE FAVORABLE FOR DZ/FZDZ...AND A MENTION WILL BE ADDED IN MUCH OF
THE AREA FOR LATE TONIGHT.

MIN TEMPS IN THE 20S TO NEAR 30. LAKE MI COAST (BOTH PENINSULAS)
WILL BECOME RATHER BREEZY OVERNIGHT AS SYSTEM PASSES AND COLD
ADVECTION  BEGINS.

MONDAY...LOW PRESSURE WILL QUICKLY DEPART FOR THE COAST OF
MAINE...WHILE RIDGING BUILDS INTO WI AND UPPER MI IN THE AFTERNOON.
N/NNW 1000-850MB WINDS WILL LOWER 850MB TEMPS TO -9C ON NORTHERN
LAKE MI...AND -12C ON EASTERN SUPERIOR. HOWEVER...THE 850MB THERMAL
TROF IS ALREADY OVER HURON BY 00Z...ABOUT TO EXIT THE REGION. WILL
HANG ONTO A DZ/FZDZ THREAT ACROSS THE REGION TO START THE MORNING.
BY 18Z...INCREASING MID-LEVEL SUBSIDENCE WILL SQUASH THE
INVERSION/MOIST LAYER DOWN TO 900MB. THAT WILL MAKE IT CHALLENGING
TO SUPPORT MUCH OF ANYTHING PRECIP-WISE...OTHER THAN SOME LAKE
EFFECT FLURRIES (PERHAPS MORE LEGITIMATE SNOW SHOWERS IN FAR WESTERN
CHIPPEWA CO.) EVEN THOSE SHOULD BE SQUASHED BY 00Z...WITH INVERSION
HEIGHTS SUPPRESSED TO 925MB/2500FT. MOST AREAS WILL BREAK OUT INTO
AT LEAST PARTIAL SUNSHINE DURING THE AFTERNOON. DAY WILL BE ON THE
BRISK SIDE...ESPECIALLY NEAR THE GREAT LAKES. MAX TEMPS MAINLY UPPER
20S TO MID 30S.

MONDAY NIGHT/TUESDAY...THESE PERIODS FEATURE PRETTY MUCH ALL THE DRY
AIR YOU COULD HOPE FOR. 850-700MB RH LEVELS WILL GO BELOW 30 PERCENT
AND STAY THERE...AS BROAD LOW-AMPLITUDE 500MB RIDGING REIGNS OVER
THE CENTRAL US. HIGH PRESSURE WILL BUILDS OVERHEAD MONDAY
NIGHT...RESULTING IN SOMEWHAT CHILLY TEMPS UNDER MAINLY CLEAR SKIES.
MINS WILL RANGE FROM NEAR ZERO INLAND...TO THE LOW/MID TEENS NEAR
LAKE MI. SW FLOW AND WARM ADVECTION GET CRANKING ON TUESDAY. MAY
HAVE TO WATCH FOR SOME SHALLOW STRATUS GETTING DRAWN UP INTO EASTERN
UPPER FROM LAKE MI...AND WILL PLAY A BIT MORE CLOUD COVER THERE.
OTHERWISE...MOSTLY SUNNY...THOUGH SHALLOW COOL AIR WILL KEEP THINGS
FROM GETTING TOASTY. MAX TEMPS NEAR 30 TO THE MID 30S.

JZ

REST OF THE FORECAST...

WEDNESDAY AND BEYOND...MADE A FEW CHANGES FOR THE MEDIUM RANGE AS
THE GFS AND ECMWF HAVE SOME SPEED CHANGES SLOWING DOWN THE TIMING OF
THE FRONT FRIDAY NIGHT/SATURDAY MORNING. SO HERE ARE THE
CHANGES...TUESDAY NIGHT/WEDNESDAY, MOISTURE MOVES INTO THE REGION
WITH THE WARM FRONT, BUT THE MOISTURE IS WELL BELOW THE -10C LEVEL
WITH THE MOISTURE INCREASING WITH HEIGHT AND DECENT WIND SHEAR AT
THE TOP OF THE LAYER. THIS GOES FROM ROUGHLY 06Z WEDNESDAY TO 18Z.
AFTER 18Z, THE GFS BUFKIT SOUNDINGS SHOW THAT THINGS DRY OUT PRETTY
QUICKLY, AND THE MOISTURE DOESN'T INCREASE WITH HEIGHT. SO WILL GO
DRY FOR THE AFTERNOON. WEDNESDAY NIGHT/THURSDAY/THURSDAY NIGHT, LOW
LEVEL MOISTURE MOVES BACK INTO THE REGION AGAIN, THINGS LOOK GOOD
FOR DRIZZLE AND FREEZING DRIZZLE AGAIN, ONLY THIS TIME IT LOOKS LIKE
IT WILL CONTINUE INTO THURSDAY NIGHT. HOWEVER, SFC TEMPERATURES WILL
BE ABOVE FREEZING THURSDAY AND THURSDAY NIGHT SO IT LOOKS LIKE ICE
WON'T BE A PROBLEM. FRIDAY, THE CHANCE OF RAIN IN THE FORECAST LOOKS
GOOD AS THE STORM IN THE CENTRAL PLAINS WILL MOVE INTO THE REGION.
THE MODELS LOOK LIKE THAT THE RAIN WILL CHANGE TO SNOW AS THE COLD
FRONT MOVES THROUGH. SATURDAY, HIGH PRESSURE WILL BUILD IN WITH DRY
AIR AND KEEP THE DAY DRY AS WELL.

JSL

&&

.MARINE.../ISSUED AT 1032 AM/

SOUTHWEST WINDS WILL RAMP UP TODAY AND INTO TONIGHT...AHEAD OF LOW
PRESSURE THAT RACES ACROSS LAKE SUPERIOR TONIGHT. GALE FORCE WINDS
WILL DEVELOP THIS EVENING ON THE LAKE MI NEARSHORE WATERS (NOT
INCLUDING GD TRAV BAY). WINDS WILL VEER WEST TONIGHT...AND
EVENTUALLY NW/N ON MONDAY...DECREASING DURING THE DAY. GD TRAV BAY
CAN EXPECT SMALL CRAFT CONDITIONS TONIGHT...AND WILL GO AHEAD AND
ISSUE AN ADVISORY AT THIS TIME.

JZ/LAWRENCE

&&

.AVIATION.../ISSUED AT 620 AM/...VALID FOR 12Z TAFS

FAST-MOVING LOW PRESSURE SYSTEM WILL CROSS THE NORTHERN LAKES
TONIGHT...MAKING FOR A BUSY AVIATION FORECAST. LLWS EARLY THIS
MORNING WILL GRADUAL MIX OUT TO SOMEWHAT BLUSTERY WINDS AT THE
SURFACE. STRATUS WILL NOT BE AS FAST TO GO AWAY. TVC WILL LOSE THE
LOW MVFR DECK TOWARD MIDDAY. APN/PLN WILL KEEP IT ALL DAY (APN WILL
BE IFR THIS MORNING). LLWS WILL RETURN TO ALL TAF SITES TONIGHT AS
SURFACE WINDS SLACKEN. COLD FRONT GOES THRU VERY LATE
TONIGHT...VEERING SURFACE WINDS WEST...ENDING LLWS...AND BRINGING A
THREAT OF -SN AND PERHAPS EVEN -DZ/-FZDZ.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING FROM 7 PM THIS EVENING TO 4 PM EST MONDAY FOR
     LMZ342-344>346.
     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 PM EST MONDAY
     FOR LMZ323.

&&
Hazardous weather outlook, Feb 13, 4:07 AM EST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
407 AM EST SUN FEB 13 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
141200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
407 AM EST SUN FEB 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS WILL DEVELOP THIS EVENING ON THE NEARSHORE WATERS
OF LAKE MICHIGAN ADJOINING NORTHWEST LOWER MICHIGAN...NOT
INCLUDING GRAND TRAVERSE BAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE FORCE WINDS WILL CONTINUE ON MONDAY ON THE NEARSHORE WATERS
OF LAKE MICHIGAN ADJOINING NORTHWEST LOWER MICHIGAN...NOT
INCLUDING GRAND TRAVERSE BAY.

A SIGNIFICANT WARMUP IS FORECAST THROUGH MUCH OF NEXT WEEK...WHICH
MAY RESULT IN LOCALIZED ICE JAM FLOODING ON AREA STREAMS AND
RIVERS AS ICE BEGINS TO THAW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 3:44 AM ESTGale WarningAPX36 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.